Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 25, 2021, 1:59 PM CDT for Kiowa County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 1:59 PM CDT (18:59 UTC)
- Expired
- Jul 25, 2021, 2:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Dodge City, KS
County Kiowa County, KS
The radar
The Dodge City radar (KDDC), 58 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127 WWUS83 KDDC 251859 SPSDDC Special Weather Statement National Weather Service Dodge City KS 159 PM CDT Sun Jul 25 2021 KSZ078-080-088-089-251930- Clark KS-Kiowa KS-Ford KS-Comanche KS- 159 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FORD...SOUTHWESTERN KIOWA...NORTHWESTERN COMANCHE AND NORTHEASTERN CLARK COUNTIES UNTIL 230 PM CDT... At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Bucklin, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Ford, southwestern Kiowa, northwestern Comanche and northeastern Clark Counties. LAT...LON 3734 9967 3754 9958 3746 9926 3726 9940 TIME...MOT...LOC 1859Z 289DEG 26KT 3746 9953 $$ TATRO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 12:47 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 25, 12:47 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1247 PM CDT Sun Jul 25 2021 ...Updated Aviation Discussion... .SHORT TERM...(Today and tonight) Issued at 356 AM CDT Sun Jul 25 2021 The main forecast challenge will be later today and tonight when a large area of thunderstorms is expected to develop and move south through this period. The subtropical low which moved west across New Mexico into Arizona allowed for deep lower-mid tropospheric moisture to push north and northeast from New Mexico into southern Colorado and Kansas. In addition, surface dewpoints of 65F+ were expanding across much of western Kansas with lower 70s dewpoints generally along and east of Highway 281. All of this will lead to PW values well above the 90th percentile at 1.6 to 1.8 inches along/east of a Dodge City longitude. A weak front was nearly stationary overnight from far west central Kansas into north central Kansas, and this boundary will eventually push slowly south and become the focus for initial thunderstorm development early to mid afternoon. Once storms get going, several clusters will likely mature by late afternoon into the evening hours as they move slowly east and eventually southeast. The latest WPC Excessive Rainfall Outlook has a marginal risk for excessive rainfall across much of western/central Kansas as a result. We have increased POPS well into the Likely category with a further increase in POPs possible as confidence in placement of the greatest rainfall potential increases through the day. The 00z run of the HREF showed a 24-hr Ensemble Mean QPF of 0.40 to 0.80 inches along an axis extending from roughly Oakley southeast through Dodge City and into south central Kansas...with pockets of ensemble mean QPF close to an inch. We would certainly expect some areas within the DDC CWA to receive an inch or more of rain between late afternoon and Monday morning. .LONG TERM...(Monday through Saturday) Issued at 356 AM CDT Sun Jul 25 2021 Once the Sunday-Monday system passes by, the western Kansas region will enter a prolonged hot period. The summer subtropical high will reposition across the Central and Northern Plains and expand its influence creating large scale subsidence over a large region of the central CONUS, including southwest Kansas. The center of the 500mb high will be close to 600 decameters at times, which is anomalously high, even by mid-summer standards. The placement and the strength of the upper level high will support daily high temperatures at or slightly above 100 degrees for a number of consecutive days, likely starting Wednesday or perhaps even Tuesday. By the next weekend, there is suggestion the high will break down some, but this is fairly low confidence at this point, this far out. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1241 PM CDT Sun Jul 25 2021 Gusty northeast winds can be expected behind an outflow boundary that will cross southwest Kansas through 21z this Sunday afternoon. There will also be a chance for widely scattered thunderstorms near and north of this boundary this afternoon and early tonight. Currently the best chance for thunderstorms will occur at Hays and Dodge City from 18z through 21z and then in the Liberal and Garden City areas between 21z Sunday and 03z Sunday. Ceilings in and near these storms this afternoon and early tonight will range from 5000 to 9000ft AGL. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 67 92 69 / 60 40 10 10 GCK 92 66 92 67 / 50 40 10 10 EHA 95 66 95 66 / 40 50 20 20 LBL 96 67 93 68 / 30 50 20 20 HYS 91 68 93 69 / 40 40 20 10 P28 97 71 94 71 / 60 60 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Burgert
Hazardous weather outlook, Jul 25, 5:03 AM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 503 AM CDT Sun Jul 25 2021 KSZ030-031-043>046-061>066-074>081-084>090-261015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 503 AM CDT Sun Jul 25 2021 /403 AM MDT Sun Jul 25 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will develop this afternoon along a slow- moving front across west central Kansas. The thunderstorm activity will increase in coverage with numerous thunderstorms expected across much of the southwest Kansas region this evening. Abundant moisture in place along with slow-moving storms will lead to a potential local flooding risk in vulnerable low-lying areas. Day 1 Hazards ------------- * Lightning: Significant risk * Flooding: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, Jul 25, 12:58 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1258 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM TSTM WND GST 3 ENE DODGE CITY 37.77N 99.97W
07/25/2021 M60 MPH FORD KS ASOS
ASOS STATION KDDC DODGE CITY REGIONAL
AIRPORT.
&&
RBLocal storm report, Jul 25, 12:59 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1259 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND GST 3 ENE DODGE CITY 37.77N 99.97W
07/25/2021 M60 MPH FORD KS ASOS
ASOS STATION KDDC DODGE CITY REGIONAL
AIRPORT.
&&
GTSpecial weather statement, Jul 25, 1:24 PM CDT, 35 minutes before
Special Weather Statement National Weather Service Dodge City KS 124 PM CDT Sun Jul 25 2021 KSZ080-089-251900- Kiowa KS-Comanche KS- 124 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA...NORTHERN COMANCHE AND NORTHEASTERN CLARK COUNTIES UNTIL 200 PM CDT... At 124 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Mullinville, moving southeast at 5 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Kiowa, northern Comanche and northeastern Clark Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3743 9956 3751 9940 3739 9925 3736 9949 TIME...MOT...LOC 1824Z 307DEG 5KT 3743 9941 TATRO
Local storm report, Jul 25, 1:28 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
128 PM CDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 4 ENE WRIGHT 37.81N 99.83W
07/25/2021 FORD KS EMERGENCY MNGR
POWER POLES BLOWN DOWN AT U.S. HIGHWAY 50
AND 121 RD.
&&
ASSpecial weather statement, Jul 25, 1:58 PM CDT, 1 minute before
Special Weather Statement National Weather Service Dodge City KS 158 PM CDT Sun Jul 25 2021 KSZ080-089-251930- Kiowa KS-Comanche KS- 158 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIOWA AND NORTHEASTERN COMANCHE COUNTIES UNTIL 230 PM CDT... At 158 PM CDT, Doppler radar was tracking a strong thunderstorm near Coldwater, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Coldwater, Wilmore and Lake Coldwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3725 9942 3749 9943 3752 9909 3724 9909 TIME...MOT...LOC 1858Z 261DEG 15KT 3734 9931 TATRO
Special weather statement, Jul 25, 1:59 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 159 PM CDT Sun Jul 25 2021 KSZ078-080-088-089-251930- Clark KS-Kiowa KS-Ford KS-Comanche KS- 159 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FORD...SOUTHWESTERN KIOWA...NORTHWESTERN COMANCHE AND NORTHEASTERN CLARK COUNTIES UNTIL 230 PM CDT... At 159 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Bucklin, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Ford, southwestern Kiowa, northwestern Comanche and northeastern Clark Counties. LAT...LON 3734 9967 3754 9958 3746 9926 3726 9940 TIME...MOT...LOC 1859Z 289DEG 26KT 3746 9953 TATRO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:28 AM CDT | Special Weather Statement | DDC | Hodgeman, Pawnee | 32 min |
| Jul 25, 10:55 AM CDT | Special Weather Statement | DDC | Edwards, Hodgeman | 50 min |
| Jul 25, 11:21 AM CDT | Special Weather Statement | DDC | Stafford | 24 min |
| Jul 25, 12:03 PM CDT | Special Weather Statement | DDC | Hodgeman | 42 min |
| Jul 25, 12:03 PM CDT | Special Weather Statement | DDC | Ellis | 27 min |
| Jul 25, 12:04 PM CDT | Special Weather Statement | DDC | Stafford | 26 min |
| Jul 25, 12:18 PM CDT | Special Weather Statement | DDC | Hodgeman | 27 min |
| Jul 25, 12:31 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 29 min |
| Jul 25, 12:54 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 51 min |
| Jul 25, 1:24 PM CDT | Special Weather Statement | DDC | Kiowa | 36 min |
| Jul 25, 1:40 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 35 min |
| Jul 25, 1:58 PM CDT | Special Weather Statement | DDC | Kiowa | 32 min |
| Jul 25, 2:30 PM CDT | Special Weather Statement | DDC | Comanche | 30 min |
| Jul 25, 3:46 PM CDT | Special Weather Statement | DDC | Barber | 29 min |
| Jul 25, 5:09 PM CDT | Special Weather Statement | DDC | Stevens | 51 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.